Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


Posting to the communities has been restored. Our technical team is still completing ongoing maintenance, and you may experience some technical problems.Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Dr V: Cellcept question
lupylisa44 posted:
My rheumy increased my dose of Cellcept to 2500 mgs per day and it is eating a hole in my esophagus and stomach (and probably my intestines) he prescribed zofran 8 mgs to stop the nausea, but it is still really irritating my GI tract. I am already taking prilosec daily and taking it with food. I have started to get vagus nerve irritation which causes all sorts of other problems like anxiety and heart palpitations.

I have been taking cellcept since 2001 and have been on 2000 mg for over a year and have not had these issues before. It was only with the increase in dosage that these problems occur. I think that 2500 mgs is a pretty large dose for someone my size (I am 5' 4" and weigh only 102 lbs.) but i9t sure beats having to do Cytoxan again!

My question is: do you know of or have any information about Cellcept and digestive tract problems. Is it a common occurence? What can a person do to prevent such issues?

I have made a Gastroenterologisst appointment for next week to make sure I haven't developed ulcers from taking it. In the past, I have had many ulcers, esophageal, stomach and duodenal, all caused by different medications.

Any help you can provide would be appreciated!

With love, with patience and with faith, we'll make our way.
lupylisa44 responded:
With love, with patience and with faith, we'll make our way.
R Swamy Venuturupalli, MD, FACR responded:
Cellcept is known to cause GI irritation and this is frequently a dose limiting issue with Cellcept. The non generic version and the long acting version may be superior in terms of less GI toxicity. Also, please note that there is a potential interaction between omeprazole ( and probably all drugs in that class of PPI's) and cellcept and the absorption of cellcept may be decreased by using omeprazole at the same time. Consult your pharmacist regarding optimum timing of taking the medications. The newer PPIs might be a bit stronger than the omeprazole and you may benefit from using them for your condition. All the best!
lupylisa44 replied to R Swamy Venuturupalli, MD, FACR's response:
Thank you!!!! I really appreciate your insight!

With love, with patience and with faith, we'll make our way.
Patientofmanydiagnosis responded:
If this helps physicological wise, I'm little and take a lot too. I range between 100-110 and I was on 1500 twice a day when I was barely reaching my 100lbs mark. Currently I'm taking 1000 a.m. & 1500 p.m. Equalling out like your dose. I'll take the Pepsid/Prilosec type medication to help coat throat when I remember to or I notice it starts bothering me but all in all thank God Cell Cept doesn't bother me that way. I do have to take the name brand though. When they went generic it didn't do well with me so I stayed on the original.
lupylisa44 replied to Patientofmanydiagnosis's response:
Hey Ezra!

How are you? It's been a long time! Glad to see you!!!

I went back down to 2000 mgs and am doing much better. My body just couldn't tolerate any more than that. I have been on Cellcept for a really long time-12 years-and never had any problem until they switched me to the generic. It doesn't work for me, so I have been back on the brand for about a year now. My body is super sensitive to even minor changes, so I guess I will stick with the 2000 mgs since that works for me!

With love, with patience and with faith, we'll make our way.
lupycakes replied to Patientofmanydiagnosis's response:
Ezra!!! Hey welcome back!!! It's me - Lisa - formally "weavebee"

Glad to see you post and hope your doing well.

Patientofmanydiagnosis replied to lupycakes's response:
Hi weavebee Lisa! Yes long time. I got to the point of receiving home care nurses for treatement, labs and PT for over a year I want to say almost 2years and that was closed out only a couple months ago. I think my body has finally flushed out most of the chemo over time, therefore helps feel a little better. Plus Benlysta seems to give me a boost for the 1st couple weeks then I'm feeling back to the dragging, achy etc.... Lupie! I wish it would last or I could get it twice a month. At least it seems to be helping and doing a little better then any of the other drugs. I'm actually going to visit family again in Ohio. I fly up later today. I'm excited about that!

Responding to LupyLisa; we definatly tend to learn how to listen to our bodies best so if the 2000 dose is what you feel comfortable with then do it and more power to you in hopes it works right for you. I'd always been given the 500 pill forms but recently found out they come in 250 capsules also. I'm trying the capsules now to see if they'll absorb better and then maybe The Dr. can even reduce my dose. I guess if you have to you could even try increasing by the 250 amount instead of 500's. Just a thought I had, but again whatever works best for you. Nice to catch up with both of you.
nancyj95 replied to lupylisa44's response:
Guess I am lucky to have the generic work for me as I have enough other gastro problems. Recently diagnosed with gastropareses and now have added domperidone to my regular pharmacy. I also take aciphex 2X a day for the reflux. All that is in addition to the lupus, thyroid and autoimmune hepatitis meds.With all that and God's help I am hanging in there and recently joined a gym to try to get in buyer shape.
Hang in there!

With Lupus

WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
at work, or with family
and friends.
Visit Lupus Day2Night

Helpful Tips

Minimizing steroid side effectsExpert
It is likely that most lupus patients will at some time be taking steroids to control some aspect of their disease. In order to minimize ... More
Was this Helpful?
79 of 110 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.